Aa
A
A
Close
616534 tn?1233240097
Tramadol vs. Prozac
I am presently taking 40 mg of Prozac a day for depression.  After going to a neurologist for carpal tunnel and trigger thumb, he prescribed 50 mg of Tramadol HCL a day for the pain.  Is this safe?  Everything I read about these two drugs, is telling me these should not be taken together.  Should I take the Tramadol or not?  Please help as I have to have something for the pain in my hands and fingers.
Cancel
6 Answers
Page 1 of 1
198154 tn?1337790865
I have taken them together with no side effects.  Consult your Dr.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1187071 tn?1279373298
Tramadol is a pain med it is often giving for nerve pain. Did your dr give you both of these meds? If so I would call and just tell them that you read they aren't good together. Maybe they can put your mind at ease.
Best of luck,
Jamie
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
910419 tn?1289487327
If you feel uneasy, I'd either call your doc, or a pharmacist. I have a wonderful pharmacist who's saved my life before by catching an interaction my docs had missed.

Good luck,

~Dame
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1279189 tn?1275248468
I have taken both of these meds before together and had no reaction.  Your pharmacy should catch it if your filling a med that may interact with another med you take and warn you then.
Good Luck

Sonya
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I don't know about taking them together, though I have taken both at different times years ago.  I never had trouble with the Tramadol even though I was on it quite a while.  But I have heard that some people get terrible withdrawals from it.  I think I would talk to my doctor about that.  I'm finding that a lot of medications you take for granted because they were subscribed but unfortunately there are other things to know.  I feel somewhat misled by some of my physicians that led me to believe I wouldn't have withdrawals if I followed directions when, in fact, they mean that they'll help me get off them when the time comes with minimal withdrawal symptoms.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1603951 tn?1301501925
I have taken both together and ended up with Serotonin syndrome.. Be careful... look up the drug interactions
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources